Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 48, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 18, 2010, 6:51 AM CDT for Duval County, Texas. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2010, 6:51 AM CDT (11:51 UTC)
- Expired
- May 18, 2010, 8:28 AM CDT
- In force
- 97 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 18, 6:43 AM CDT, 8 minutes earlier.
Area forecast discussion, May 18, 6:43 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 643 AM CDT TUE MAY 18 2010 .DISCUSSION...SEE AVIATION SECTION. && .AVIATION...CONVECTION ACROSS THE W HALF OF THE CWA THIS MORNING IS EXPECTED TO SHIFT SE WITH THE STRONGER STORMS SKIRTING THE SERN PORTIONS. A SVR TSRA WATCH IS IN EFFECT FOR DUVAL...JIM WELLS AND KLEBERG UNTIL NOON. AM EXPECTING THE SVR STORMS TO REMAIN S OF ALI...CRP HOWEVER STRONG STORMS WILL BE POSSIBLE...LEADING TO IFR CONDTIIONS AND VRB GUSTY WINDS. OTHERWISE...MVFR/VFR CONDIITONS WILL DVLP BY AROUND NOON AND CONT THRU THE REMAINDER OF THE DAY. && .PREV DISCUSSION... /ISSUED 515 AM CDT TUE MAY 18 2010/ SHORT TERM (TODAY)...INITIAL AREA OF NVA THAT LIKELY SUPPRESSED CONVECTION ACROSS THE COASTAL BEND AND DEEP S TX WHEN INITIAL OUTFLOW ARRIVED FROM THE NORTH HAS SHIFTED EAST AN BEEN REPLACED BY PVA. THE RESULT HAS BEEN CONVECTIVE ACTIVITY HAS BEGUN TO DEVELOP ACROSS THE OLD OUTFLOW BOUNDARY WHICH HAS STALLED NEAR BAFFIN BAY AND EXTENDING EAST OFFSHORE. CLUSTERS OF TSTMS SURROUND ONE PERSISTENT SVR TSTM THAT IS MOVING SE TOWARD HEBBRONVILLE. BELIEVE ONCE THIS STORM LEAVES THE CWA...THAT THE SEVERE THREAT BE GREATLY DIMINISHED...BUT POSSIBLY NOT OVER COMPLETELY DEPENDING ON IF BOUNDARY/CELL INTERACTIONS OCCUR. GIVEN THE SUPPORT OF THE UPR S/WV...RADAR TRENDS AND CONTINUED MODEST CAPE (1000-1500 J/KG ACROSS THE SOUTH) WITH ONLY MINIMAL CIN...THINK CURRENT TSTMS IN THE WEST WILL HOLD TOGETHER ENOUGH TO WARRANT LIKELY TO SCT POPS FOR THIS MORNING W/ HIGHEST CHCS NEAR THE OUTFLOW BOUNDARY AND HIGHER CAPE ACROSS THE SRN HALF. THINGS SHOULD WIND DOWN QUICKLY BY AFTN AND WILL TREND POPS BACK AFTR 18Z. LONG TERM (TONIGHT THROUGH MONDAY)...ATMOSPHERE WILL GET A GOOD WORK OVER TODAY AND MODELS PROG SUBSIDENCE IN THE WAKE OF THIS MORNINGS S/WV TOGETHER WITH NEGATIVE H85 THETA-E ADVECTION. THIS ALL MAKES A REPEAT PERFORMANCE OF ANOTHER MCS FOR TONIGHT SEEM UNLIKELY FOR TONIGHT AND DO NOT HAVE ANY POPS MENTIONED. H85 THETA-E/RH PATTERN REMAINS UNFAVORABLE FOR THE REMAINDER OF THE WEEK AND MODELS AGREE THE CAP WILL BUILD RAPIDLY FROM THE SW THROUGH WED AHEAD OF THE NEXT S/WV TROUGH FORECAST TO MOVE ACROSS NRN TEXAS. MID LEVEL RIDGING FROM CEN MEXICO...AND FAR SOUTH POSITION OF THE LOW LEVEL RIDGE AXIS ACROSS THE GULF WILL ONLY ADD TO THE CAP AND LEAD TO INCREASING TEMPS OVER THE WEEKEND. COULD SEE A FEW WEAK SHOWERS BELOW THE CAP OVER THE WEEKEND IF ECMWF H85 MOISTURE INCREASE IS CORRECT...BUT OVERALL THINK POPS ARE MINIMAL AND HAVE REMOVED ANY MENTION OF POPS FOR NOW. THE MID LEVEL RIDGE SHOWS SIGNS OF WEAKENING AND MOVING EAST EARLY NEXT WEEK AS THE LOW LEVEL RIDGE AXIS MOVES NORTH AGAIN. THIS COULD LEAD TO SOME RAIN CHCS EARLY NEXT WEEK AS THE CAP WEAKENS AGAIN...BUT NO MENTION FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 88 74 89 77 89 / 60 10 10 10 10 VICTORIA 89 71 89 74 88 / 30 10 10 10 10 LAREDO 98 76 101 78 101 / 60 10 10 10 10 ALICE 91 72 93 76 94 / 60 10 10 10 10 ROCKPORT 87 76 86 78 88 / 40 10 10 10 10 COTULLA 94 71 97 74 97 / 60 10 10 10 10 KINGSVILLE 91 73 92 77 93 / 60 10 10 10 10 NAVY CORPUS 86 76 87 78 86 / 50 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT TERM MG/88...LONG TERM
Hazardous weather outlook, May 18, 6:29 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 629 AM CDT TUE MAY 18 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-191130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 629 AM CDT TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A THUNDERSTORM COMPLEX ACROSS THE SOUTH TEXAS BRUSH COUNTRY WILL MOVE SLOWLY EAST TO SOUTHEAST ACROSS PORTIONS OF THE COASTAL BEND AND DEEP SOUTH TEXAS THIS MORNING. A FEW OF THESE STORMS MAY BECOME SEVERE MAINLY ACROSS EXTREME SOUTHERN PORTIONS OF THE REGION SOUTH OF A KINGSVILLE TO ALICE TO BRUNI LINE...HOWEVER THE HIGHEST RISK FOR SEVERE THUNDERSTORMS WILL REMAIN ACROSS DEEP SOUTH TEXAS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE MAINLY ACROSS THESE SAME AREAS TODAY. ISOLATED RAINFALL TOTALS AROUND 2 TO 3 INCHES WILL BE POSSIBLE WITH THE HEAVIEST ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED PORTIONS OF THE BAYS AND GULF WATERS WEDNESDAY AND THURSDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
In the hours before
Special weather statement, May 18, 5:32 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 532 AM CDT TUE MAY 18 2010 TXZ239-240-181130- DUVAL-WEBB- 532 AM CDT TUE MAY 18 2010 ...STRONG THUNDERSTORMS WERE AFFECTING DUVAL AND WEBB COUNTIES... AT 526 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF RANCHITOS LAS LOMAS TO EL CENIZO...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF ENCINAL TO 18 MILES SOUTH OF LAREDO...MOVING SOUTHEAST AT 35 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:03 PM CDT | Areal Flood Advisory | CRP | Goliad | 57 min |
| May 17, 11:58 PM CDT | Tornado Warning | CRP | Victoria | 35 min |
| May 18, 1:21 AM CDT | Special Marine Warning | CRP | 83 min | |
| May 18, 1:51 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 54 min |
| May 18, 2:35 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 115 min |
| May 18, 2:53 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 67 min |
| May 18, 3:42 AM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 63 min |
| May 18, 4:36 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 54 min |
| May 18, 4:48 AM CDT | Flash Flood Warning | CRP | Duval, Webb | 117 min |
| May 18, 5:04 AM CDT | Flash Flood Warning | CRP | Webb | 116 min |
| May 18, 5:14 AM CDT | Areal Flood Advisory | CRP | McMullen | 2 hr |
| May 18, 5:23 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 52 min |
| May 18, 6:42 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 63 min |
| May 18, 7:42 AM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces | 63 min |
| May 18, 7:51 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 88 min |
| May 18, 8:16 AM CDT | Special Marine Warning | CRP | 89 min | |
| May 18, 9:47 AM CDT | Special Marine Warning | CRP | 73 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.